MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO T2 FEMUR Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DRILL, AO T2 FEMUR Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-4260
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during a ankle arthrodesis t2 nail, drill bit broke off inside the patient and could not be removed.The surgery did not cause any harm to the patient, but it was not possible to insert the postero-anterior screw in the calcaneus.There was a delay of about 20 minutes trying to get the broken piece out".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was returned for evaluation.Please also note the correction to h6 method code.The reported event could be confirmed, since the device was returned, and matches the alleged failure.The device inspection revealed the following: the received drill shows significant signs of usage.The other broken segment was not returned for evaluation.The fracture surface exhibits typical signs of a brittle fracture, evident by a relatively smooth surface, caused most likely due to torsional and bending load.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The appearance of breakage surface indicates towards a forced brittle fracture caused most likely due to torsional and bending load.If any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL, AO T2 FEMUR Ø4,2X340 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16141784
Report Number0009610622-2023-00009
Device Sequence Number17774485
Product Code LXH
UDI-Device Identifier04546540196767
UDI-Public04546540196767
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-4260
Device Catalogue Number18064260
Device Lot NumberKU141138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexMale